May  2011, 5(2): 157-160. doi: 10.3934/amc.2011.5.157

A geometric proof of the upper bound on the size of partial spreads in $H(4n+1,$q2$)$

1. 

Department of Mathematics, Ghent University, Krijgslaan 281, S22, B-9000 Ghent, Belgium

Received  March 2010 Revised  August 2010 Published  May 2011

We give a geometric proof of the upper bound of q2n+1$+1$ on the size of partial spreads in the polar space $H(4n+1,$q2$)$. This bound is tight and has already been proved in an algebraic way. Our alternative proof also yields a characterization of the partial spreads of maximum size in $H(4n+1,$q2$)$.
Citation: Frédéric Vanhove. A geometric proof of the upper bound on the size of partial spreads in $H(4n+1,$q2$)$. Advances in Mathematics of Communications, 2011, 5 (2) : 157-160. doi: 10.3934/amc.2011.5.157
References:
[1]

A. Aguglia, A. Cossidente and G. L. Ebert, Complete spans on Hermitian varieties,, Des. Codes Cryptogr., 29 (2003), 7.  doi: 10.1023/A:1024179703511.  Google Scholar

[2]

J. De Beule, A. Klein, K. Metsch and L. Storme, Partial ovoids and partial spreads in Hermitian polar spaces,, Des. Codes Cryptogr., 47 (2008), 21.  doi: 10.1007/s10623-007-9047-8.  Google Scholar

[3]

J. De Beule and K. Metsch, The maximum size of a partial spread in $H(5,q^2)$ is $q^3+1$,, J. Combin. Theory Ser. A, 114 (2007), 761.  doi: 10.1016/j.jcta.2006.08.005.  Google Scholar

[4]

J. W. P. Hirschfeld and J. A. Thas, "General Galois Geometries,'', The Clarendon Press, (1991).   Google Scholar

[5]

D. Luyckx, On maximal partial spreads of $H(2n+1,q^2)$,, Discrete Math., 308 (2008), 375.  doi: 10.1016/j.disc.2006.11.051.  Google Scholar

[6]

J. A. Thas, Old and new results on spreads and ovoids of finite classical polar spaces,, Ann. Discrete Math., 52 (1992), 529.  doi: 10.1016/S0167-5060(08)70936-1.  Google Scholar

[7]

F. Vanhove, The maximum size of a partial spread in $H(4n+1,q^2)$ is q2n+1$+1$,, Electron. J. Combin., 16 (2009), 1.   Google Scholar

show all references

References:
[1]

A. Aguglia, A. Cossidente and G. L. Ebert, Complete spans on Hermitian varieties,, Des. Codes Cryptogr., 29 (2003), 7.  doi: 10.1023/A:1024179703511.  Google Scholar

[2]

J. De Beule, A. Klein, K. Metsch and L. Storme, Partial ovoids and partial spreads in Hermitian polar spaces,, Des. Codes Cryptogr., 47 (2008), 21.  doi: 10.1007/s10623-007-9047-8.  Google Scholar

[3]

J. De Beule and K. Metsch, The maximum size of a partial spread in $H(5,q^2)$ is $q^3+1$,, J. Combin. Theory Ser. A, 114 (2007), 761.  doi: 10.1016/j.jcta.2006.08.005.  Google Scholar

[4]

J. W. P. Hirschfeld and J. A. Thas, "General Galois Geometries,'', The Clarendon Press, (1991).   Google Scholar

[5]

D. Luyckx, On maximal partial spreads of $H(2n+1,q^2)$,, Discrete Math., 308 (2008), 375.  doi: 10.1016/j.disc.2006.11.051.  Google Scholar

[6]

J. A. Thas, Old and new results on spreads and ovoids of finite classical polar spaces,, Ann. Discrete Math., 52 (1992), 529.  doi: 10.1016/S0167-5060(08)70936-1.  Google Scholar

[7]

F. Vanhove, The maximum size of a partial spread in $H(4n+1,q^2)$ is q2n+1$+1$,, Electron. J. Combin., 16 (2009), 1.   Google Scholar

[1]

V. Kumar Murty, Ying Zong. Splitting of abelian varieties. Advances in Mathematics of Communications, 2014, 8 (4) : 511-519. doi: 10.3934/amc.2014.8.511

[2]

Ian Blake, V. Kumar Murty, Hamid Usefi. A note on diagonal and Hermitian hypersurfaces. Advances in Mathematics of Communications, 2016, 10 (4) : 753-764. doi: 10.3934/amc.2016039

[3]

Anton Izosimov. Pentagrams, inscribed polygons, and Prym varieties. Electronic Research Announcements, 2016, 23: 25-40. doi: 10.3934/era.2016.23.004

[4]

G. Mashevitzky, B. Plotkin and E. Plotkin. Automorphisms of categories of free algebras of varieties. Electronic Research Announcements, 2002, 8: 1-10.

[5]

A. Giambruno and M. Zaicev. Minimal varieties of algebras of exponential growth. Electronic Research Announcements, 2000, 6: 40-44.

[6]

Laurenţiu Maxim, Jörg Schürmann. Characteristic classes of singular toric varieties. Electronic Research Announcements, 2013, 20: 109-120. doi: 10.3934/era.2013.20.109

[7]

Aravind Asok, James Parson. Equivariant sheaves on some spherical varieties. Electronic Research Announcements, 2011, 18: 119-130. doi: 10.3934/era.2011.18.119

[8]

Jesús Carrillo-Pacheco, Felipe Zaldivar. On codes over FFN$(1,q)$-projective varieties. Advances in Mathematics of Communications, 2016, 10 (2) : 209-220. doi: 10.3934/amc.2016001

[9]

Sylvain E. Cappell, Anatoly Libgober, Laurentiu Maxim and Julius L. Shaneson. Hodge genera and characteristic classes of complex algebraic varieties. Electronic Research Announcements, 2008, 15: 1-7. doi: 10.3934/era.2008.15.1

[10]

Alexander Gorodnik, Frédéric Paulin. Counting orbits of integral points in families of affine homogeneous varieties and diagonal flows. Journal of Modern Dynamics, 2014, 8 (1) : 25-59. doi: 10.3934/jmd.2014.8.25

[11]

Eric Férard. On the irreducibility of the hyperplane sections of Fermat varieties in $\mathbb{P}^3$ in characteristic $2$. Advances in Mathematics of Communications, 2014, 8 (4) : 497-509. doi: 10.3934/amc.2014.8.497

[12]

Yang Cao, Wei- Wei Tan, Mei-Qun Jiang. A generalization of the positive-definite and skew-Hermitian splitting iteration. Numerical Algebra, Control & Optimization, 2012, 2 (4) : 811-821. doi: 10.3934/naco.2012.2.811

[13]

Bo Guan, Qun Li. A Monge-Ampère type fully nonlinear equation on Hermitian manifolds. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 1991-1999. doi: 10.3934/dcdsb.2012.17.1991

[14]

Wei Sun. On uniform estimate of complex elliptic equations on closed Hermitian manifolds. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1553-1570. doi: 10.3934/cpaa.2017074

[15]

Vincent Astier, Thomas Unger. Signatures, sums of hermitian squares and positive cones on algebras with involution. Electronic Research Announcements, 2018, 25: 16-26. doi: 10.3934/era.2018.25.003

[16]

Maksim Maydanskiy, Benjamin P. Mirabelli. Semisimplicity of the quantum cohomology for smooth Fano toric varieties associated with facet symmetric polytopes. Electronic Research Announcements, 2011, 18: 131-143. doi: 10.3934/era.2011.18.131

[17]

Klaus Metsch. A note on Erdős-Ko-Rado sets of generators in Hermitian polar spaces. Advances in Mathematics of Communications, 2016, 10 (3) : 541-545. doi: 10.3934/amc.2016024

[18]

M. De Boeck, P. Vandendriessche. On the dual code of points and generators on the Hermitian variety $\mathcal{H}(2n+1,q^{2})$. Advances in Mathematics of Communications, 2014, 8 (3) : 281-296. doi: 10.3934/amc.2014.8.281

[19]

Ekkasit Sangwisut, Somphong Jitman, Patanee Udomkavanich. Constacyclic and quasi-twisted Hermitian self-dual codes over finite fields. Advances in Mathematics of Communications, 2017, 11 (3) : 595-613. doi: 10.3934/amc.2017045

[20]

Somphong Jitman, Ekkasit Sangwisut. The average dimension of the Hermitian hull of constacyclic codes over finite fields of square order. Advances in Mathematics of Communications, 2018, 12 (3) : 451-463. doi: 10.3934/amc.2018027

2018 Impact Factor: 0.879

Metrics

  • PDF downloads (6)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]